For the past six months, I have been taking Lorazapam in the morning for anxiety. Sometimes I take 1mg or sometimes only 1/2. Sometimes I don't even take them every day. I am at the point now where my anxiety is decreasing and I do not have a daily panic attack like I was when the Lorazapam was first prescribed. My question is, how can I begin to discontinue the use of the Lorazapam altogether? I have heard that stopping suddenly can cause seizures and other side effects, so I definitely want to avoid that.
You are right in not discontinuing a benzo cold turkey, especially a short acting one like this. Just don't do it on your own. Talk with your doctor and get on a taper schedule. In my opinion, you wer not on a high dosage anyway, but the duration was long, so doing it slowly is always advised. You are doing the right thing by doing it slowly...you will be fine and I am glad you are feeling better! Keep us posted!
yes, you are right. discontinuing a benzo suddenly may cause seizures. Since you don't take them everyday though, I think you would be okay to go ahead and stop altogether. When you don't take them do you get sick at all? If not, that means you aren't physically dependent and you probably won't go through any withdrawal. You could take a 1/2 in the morning every other day and then increase the days in between that you don't take one if you think you will get sick. Like I said though, you aren't taking that much so you shouldn't have any wd if you do it would probably be very minimal. Hope this helps...much love
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.